Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 176, NWS Atlanta, GA

August 18, 2014Clayton County, Fayette County, Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 7:57 PM EDT for Clayton County, Fayette County, Henry County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 7:57 PM EDT (23:57 UTC)
Expired
Aug 18, 2014, 8:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Fayette County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:16 PM EDTTSTM WND DMGMcdonough, GAHENRY COUNTY 911 RELAYED A REPORT OF THREE TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS52 KFFC 182357
SVRFFC
GAC063-113-151-190030-
/O.NEW.KFFC.SV.W.0176.140818T2357Z-140819T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR LOVEJOY...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAMPTON...STOCKBRIDGE AND MCDONOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3355 8445 3361 8421 3345 8405 3335 8413
      3335 8425 3335 8439 3334 8439 3334 8440
      3342 8444
TIME...MOT...LOC 2358Z 268DEG 24KT 3342 8433

$$
1 follow-up statement
366 
WWUS52 KFFC 190018
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT MON AUG 18 2014

GAC113-190028-
/O.CAN.KFFC.SV.W.0176.000000T0000Z-140819T0030Z/
FAYETTE GA-
818 PM EDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3335 8425 3338 8429 3344 8432 3358 8433
      3361 8421 3345 8405 3335 8413
TIME...MOT...LOC 0018Z 268DEG 24KT 3342 8417

$$

GAC063-151-190030-
/O.CON.KFFC.SV.W.0176.000000T0000Z-140819T0030Z/
HENRY GA-CLAYTON GA-
818 PM EDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL CLAYTON AND HENRY COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLACKSVILLE..MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3335 8425 3338 8429 3344 8432 3358 8433
      3361 8421 3345 8405 3335 8413
TIME...MOT...LOC 0018Z 268DEG 24KT 3342 8417

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:50 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 18, 7:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT MON AUG 18 2014

.PREV DISCUSSION... /ISSUED 320 PM EDT MON AUG 18 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE
SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED
ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT
SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE
FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA.

THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS
AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR
TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST
AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL
ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE
CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING.
HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER
THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE
NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS
MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME
LOCALIZED FLOODING.

BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE
MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER...
SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON
EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW.

NLISTEMAA

LONG TERM /WEDNESDAY THROUGH MONDAY/...
LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT
ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES
ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS
LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES
DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY
NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE
SOUTHEAST PART OF THE CWA.

11/ATWELL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING
UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND
LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE
WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE
EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND
INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE
FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO
ELIMINATE POPS ALTOGETHER.

20

&&

.AVIATION...
00Z UPDATE...
AREA OF TSRA AFFECTING MOST TAF SITES THIS EVENING...THOUGH SHOULD
SEE A DIMINISHING TREND OVER THE NEXT FEW HOURS. EXPECT TO SEE
MVFR CIGS DEVELOP OVERNIGHT AND CANNOT RULE OUT BRIEF IFR CIGS.
CLEARING TOMORROW MORNING BUT HAVE INCLUDED PROB30 DURING THE
AFTERNOON TO COVER CHANCE OF CONVECTION. WINDS W THROUGH THE
PERIOD GENERALLY BETWEEN 5-10KT THOUGH VRB AND GUSTY IN TSRA THIS
EVENING...AND LOW END GUSTS TUESDAY.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON CONVECTION TONIGHT...MEDIUM ON TIMING OF CLEARING.
MEDIUM ON EARLY MORNING CIGS...LOW ON POTENTIAL IFR DEVELOPMENT.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  91  72  97 /  50  40  30  10
ATLANTA         72  88  73  94 /  60  40  30  10
BLAIRSVILLE     67  84  67  90 /  60  40  30  20
CARTERSVILLE    70  89  71  94 /  60  40  30  10
COLUMBUS        74  92  73  96 /  60  40  30  10
GAINESVILLE     71  89  71  94 /  60  40  30  10
MACON           73  92  72  97 /  60  40  30  10
ROME            71  89  71  95 /  60  40  30  20
PEACHTREE CITY  71  89  71  94 /  60  40  30  10
VIDALIA         75  95  74  97 /  40  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO
FREQUENT LIGHTNING.

DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG
STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM
CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR
LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE
ROUNDS OF PRECIPITATION TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 18, 7:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT MON AUG 18 2014

GAZ019-030-041-182330-
700 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...FLOYD AND HARALSON COUNTIES UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF COOSA TO TALLAPOOSA...
MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
FLOYD AND HARALSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ESOM HILL...ETNA...CAVE SPRING...
COOSA...TALLAPOOSA...WACO...CEDARTOWN...ROME...BUCHANAN...FELTON...
LINDALE...BREMEN...EUBANK LAKE...DRAKETOWN AND ANTIOCH.

&&

LAT...LON 3427 8536 3427 8503 3422 8503 3421 8505
      3409 8504 3408 8502 3394 8507 3388 8504
      3372 8505 3369 8511 3370 8515 3366 8525
      3366 8534 3408 8543
TIME...MOT...LOC 2300Z 270DEG 17KT 3418 8528 3394 8537
          3374 8528
Special weather statement, Aug 18, 7:01 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT MON AUG 18 2014

GAZ078-079-089>091-102-103-182345-
701 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FORTSON TO FLORENCE MARINA STATE PARK...
MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE
AND HARRIS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OMAHA...FLORENCE MARINA STATE PARK...FORT
BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS
HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...
CUSTER ROAD TERRACE AND COLUMBUS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3206 8506 3213 8507 3226 8490 3232 8501
      3242 8497 3246 8501 3252 8501 3267 8499
      3276 8454 3268 8440 3256 8441 3256 8444
      3254 8445 3248 8442 3235 8443 3201 8453
TIME...MOT...LOC 2301Z 268DEG 27KT 3258 8490 3230 8495
          3206 8499
Special weather statement, Aug 18, 7:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT MON AUG 18 2014

GAZ033-034-044-045-182345-
719 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLEASANT HILL TO CASCADE HEIGHTS...MOVING
EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE BUCKHEAD...NORCROSS...
MECHANICSVILLE...LA VISTA...BROOKHAVEN...DORAVILLE...CHAMBLEE...
SANDTOWN...BANKHEAD...ATLANTIC STATION...PIEDMONT PARK...MIDTOWN...
PLEASANT HILL...TUCKER AND DRUID HILLS.

&&

LAT...LON 3387 8435 3399 8414 3391 8382 3374 8403
      3367 8421 3369 8461
TIME...MOT...LOC 2319Z 278DEG 25KT 3393 8412 3385 8424
          3372 8448
Local storm report, Aug 18, 7:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 E CAVE SPRING         34.11N  85.30W
08/18/2014                   FLOYD              GA   911 CALL CENTER

            FLOYD COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN
            ACROSS SOUTHERN FLOYD COUNTY.

&&

EVENT NUMBER FFC1400790

AGIBBS
Special weather statement, Aug 18, 7:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT MON AUG 18 2014

GAZ023-190000-
730 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HALL COUNTY UNTIL
800 PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS CAN BE EXPECTED ACROSS HALL COUNTY...INCLUDING AREAS
AROUND OAKWOOD...GAINESVILLE AND CANDLER. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3438 8369 3421 8373 3421 8393 3439 8393
TIME...MOT...LOC 2330Z 268DEG 26KT 3430 8381
Special weather statement, Aug 18, 7:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT MON AUG 18 2014

GAZ080-081-092>094-104-190030-
757 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 50 MPH WINDS IN
SUMTER...SCHLEY...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL
830 PM EDT...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF CARSONVILLE TO
PLAINS...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
SUMTER...SCHLEY...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CONCORD...PLAINS...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...FRIENDSHIP...RUPERT...HOWARD...CHARING...WESLEY
CHURCH...IDEAL...CARSONVILLE...BUTLER...SHILOH AND MADDOX.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3197 8445 3220 8443 3239 8434 3261 8441
      3268 8434 3272 8434 3275 8429 3274 8424
      3270 8420 3285 8412 3284 8391 3251 8378
      3245 8380 3246 8385 3229 8385 3229 8390
      3225 8396 3216 8403 3196 8393
TIME...MOT...LOC 2357Z 271DEG 38KT 3277 8437 3240 8423
          3206 8438

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:36 AM EDTSpecial Weather StatementFFCCatoosa54 min
Aug 18, 7:23 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield67 min
Aug 18, 8:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Union45 min
Aug 18, 9:20 AM EDTSpecial Weather StatementFFCLumpkin, Towns, White25 min
Aug 18, 9:53 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Gordon, Murray, Walker, Whitfield52 min
Aug 18, 10:03 AM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White57 min
Aug 18, 12:19 PM EDTSpecial Weather StatementFFCGreene41 min
Aug 18, 12:29 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes46 min
Aug 18, 1:35 PM EDTSpecial Weather StatementFFCStewart, Webster25 min
Aug 18, 1:59 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Aug 18, 3:21 PM EDTSpecial Weather StatementFFCDade, Walker24 min
Aug 18, 4:47 PM EDTSpecial Weather StatementFFCFloyd, Polk43 min
Aug 18, 5:01 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk44 min
Aug 18, 5:37 PM EDTSpecial Weather StatementFFCNewton23 min
Aug 18, 5:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 18, 6:14 PM EDTSpecial Weather StatementFFCHarris, Muscogee46 min
Aug 18, 6:23 PM EDTSpecial Weather StatementFFCTroup52 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes36 min
Aug 18, 6:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Aug 18, 6:53 PM EDTSpecial Weather StatementFFCDouglas, Fulton37 min
Aug 18, 7:00 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk30 min
Aug 18, 7:01 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Webster44 min
Aug 18, 7:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding52 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more45 min
Aug 18, 7:19 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCDeKalb50 min
Aug 18, 7:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding34 min
Aug 18, 7:30 PM EDTSpecial Weather StatementFFCHall30 min
Aug 18, 7:39 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 18, 7:57 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley, Sumter, Taylor33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.